Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 90, NWS Austin/San Antonio, TX

May 1, 2025Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2025, 7:24 PM CDT for Williamson County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2025, 7:24 PM CDT (00:24 UTC)
Expired
May 1, 2025, 7:45 PM CDT
In force
21 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:30 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2995 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WUUS54 KEWX 020024
SVREWX
TXC491-020130-
/O.NEW.KEWX.SV.W.0090.250502T0024Z-250502T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
724 PM CDT Thu May 1 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Williamson County in south central Texas...

* Until 830 PM CDT.

* At 724 PM CDT, a severe thunderstorm was located over Sun City, or
  near Serenada, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Round Rock, Georgetown, Granger, Serenada, Leander, Hutto,
  Bartlett, Liberty Hill, Jarrell, Weir, Georgetown Dam, Sun City,
  Theon, Walburg, Schwertner, and Jonah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3087 9762 3076 9735 3049 9761 3048 9764
      3068 9789 3089 9771
TIME...MOT...LOC 0024Z 312DEG 11KT 3072 9775 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Brady
1 follow-up statement
940 
WWUS54 KEWX 020045
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
745 PM CDT Thu May 1 2025

TXC491-020054-
/O.CAN.KEWX.SV.W.0090.000000T0000Z-250502T0130Z/
Williamson TX-
745 PM CDT Thu May 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILLIAMSON COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

LAT...LON 3087 9762 3076 9735 3049 9761 3048 9764
      3068 9789 3089 9771
TIME...MOT...LOC 0043Z 312DEG 11KT 3068 9769 

$$

Brady

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:45 PM CDT, 39 minutes earlier.

Area forecast discussion, May 1, 6:45 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
645 PM CDT Thu May 1 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Severe Thunderstorm Watch for northern Hill Country and northern
  I-35 Corridor until 9 PM. Large hail and damaging wind gusts most
  likely threats.

- Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon
  into Friday evening for all of South Central Texas.

- Any storm that forms over South Central Texas late today or
  tonight will provide a marginal (level 1 of 4) risk of excessive
  rainfall.

- There is a level 2 of 4 risk for excessive rainfall across nearly
  all areas of South Central Texas Friday afternoon and evening.

Convection is beginning in the vicinity of an old outflow boundary
near our northeastern counties. Current conditions are high CAPE with
moderate vertical wind shear. We have issued a Severe Thunderstorm
Watch for this area until 9 PM. Steep mid-level lapse rates suggest
large hail as the most likely threat with damaging winds gusts also
likely. Storms will move from west to east.

Storms are also beginning to form out west in the vicinity of the
dryline. The airmass there is also unstable with only moderate wind
shear. Conditions are favorable for strong to severe thunderstorms
this evening. There is a level 2 of 5 risk for severe thunderstorms
across most of our CWA tonight. Convection should wane with the loss
of heating by late evening. The overnight period should be quiet.

A cold front will drop down through central Texas during the day
Friday. This bring a better chance for widespread convection. The
airmass will remain unstable and the severe risk will be level 2 of 5
again. In addition the PW will be high enough that locally heavy rain
will be possible and WPC has a level 2 of 4 risk for excessive
rainfall and flash flooding.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 156 PM CDT Thu May 1 2025

Key Messages:

- Drying out and a beautiful weekend for most areas on tap

- Wet and stormy pattern continues through Thursday

Starting the forecast period we should have most of the heavy rain
and possible strong storms pushing out of most of our southern areas
as the front pushes southward. In its wake we should see skies start
to clear out with humidity levels dropping and highs in the upper
70s leading to a nice Saturday with light northeast winds. An even
better day is expected on Sunday under partly to mostly sunny skies
with highs in the upper 70s to low 80s.

Things quickly change as we resume southerly flow which brings the
return of more humid conditions though high temperatures shouldn't
be as warm as this past week with most areas staying in the low 80s.
Additionally, chances for rain and thunderstorms begin to increase
Monday into Tuesday as several upper level short waves move from
northeast Mexico into the local area. The wet pattern continues
throughout the week as an upper level low pressure system over New
Mexico tries to push east into central TX. Surface wise we will have
a frontal boundary that pushes into our area Wednesday into Thursday
bringing several rounds of scattered showers and thunderstorms. Like
this past week the dryline is expected to stay just west of Del Rio
thus leaving our area on the warm and humid side of things thus
giving our area repeated chances for rounds and rounds of storms. At
this point it is too early to tell if we could have strong to severe
storms with each round so check back for future forecasts as things
become further refined. Temperatures look to remain in the upper 70s
and low 80s Monday to the mid 80s for Tuesday and Wednesday before
cooling back down to the low 80s for Thursday.

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Thu May 1 2025

Isolated to scattered thunderstorms will remain around South Central
Texas through around midnight before dissipating. Highest confidence
for thunderstorms remains at DRT tonight with lesser confidence at
AUS. SAT/SSF may miss out on activity tonight. MVFR ceilings return
overnight through Friday morning. Chances for showers and
thunderstorms return Friday afternoon at all sites but have pushed
back the time a bit on this TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  87  63  80 /  30  80  70  10
Austin Bergstrom Intl Airport  67  87  62  78 /  30  80  70  10
New Braunfels Muni Airport     69  90  64  81 /  20  70  70  10
Burnet Muni Airport            67  83  61  78 /  30  80  60  10
Del Rio Intl Airport           69  90  67  82 /  30  40  60  30
Georgetown Muni Airport        67  84  61  77 /  30  80  70  10
Hondo Muni Airport             67  87  64  80 /  30  60  70  20
San Marcos Muni Airport        68  87  63  79 /  20  80  70  10
La Grange - Fayette Regional   70  88  64  79 /  20  80  80  10
San Antonio Intl Airport       70  88  65  79 /  20  70  70  20
Stinson Muni Airport           71  90  66  80 /  20  70  70  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...Platt
Aviation...27

In the hours before

Local storm report, May 1, 4:33 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
433 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tornado          10 NNW Briggs           31.03N 98.00W
05/01/2025                   Burnet             TX   Storm Chaser

            Multiple chasers confirm tornado on ground.

&&

JR
Local storm report, May 1, 5:59 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
559 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Hail             1 N Inks Lake State Par 30.76N 98.37W
05/01/2025  M1.75 Inch       Burnet             TX   Emergency Mngr

            Observed near SH29 and Park Road 4.

&&

JR
Local storm report, May 1, 6:07 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             1 E Buchanan Lake Villa 30.86N 98.43W
05/01/2025  M2.75 Inch       Llano              TX   Public

            Delayed report.

&&

JR
Local storm report, May 1, 6:19 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
619 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             3 NNE Buchanan Dam      30.78N 98.39W
05/01/2025  M2.50 Inch       Burnet             TX   Public

&&

JR
Local storm report, May 1, 7:13 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
713 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     Hail             4 W Andice              30.79N 97.91W
05/01/2025  M1.00 Inch       Williamson         TX   Public

            Near intersection of CR208 and CR236.

&&

JR
Local storm report, May 1, 7:21 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
721 PM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Hail             2 NE Inks Lake State Pa 30.76N 98.35W
05/01/2025  M2.25 Inch       Burnet             TX   Public

            Report from mPING.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:04 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson3 hr
May 1, 7:07 PM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
May 1, 7:17 PM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kinney, Uvalde3 hr
May 1, 7:36 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet54 min
May 1, 7:37 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala53 min
May 1, 7:44 PM CDTSpecial Weather StatementEWXLee, Williamson46 min
May 1, 7:51 PM CDTSpecial Weather StatementEWXZavala39 min
May 1, 7:52 PM CDTSevere Thunderstorm WarningEWXZavala53 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson66 min
May 1, 8:19 PM CDTAreal Flood AdvisoryEWXUvalde, Zavala3 hr
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde38 min
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBurnet35 min
May 1, 8:27 PM CDTSevere Thunderstorm WarningEWXZavala63 min
May 1, 8:35 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano23 min
May 1, 8:55 PM CDTSpecial Weather StatementEWXLee50 min
May 1, 8:57 PM CDTSpecial Weather StatementEWXBurnet48 min
May 1, 8:59 PM CDTSpecial Weather StatementEWXMedina46 min
May 1, 9:03 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 9:09 PM CDTAreal Flood AdvisoryEWXZavala3 hr
May 1, 9:13 PM CDTSevere Thunderstorm WarningEWXZavala38 min
May 1, 9:19 PM CDTSevere Thunderstorm WarningEWXBurnet41 min
May 1, 9:29 PM CDTSevere Thunderstorm WarningEWXDimmit42 min
May 1, 9:34 PM CDTSpecial Weather StatementEWXMaverick41 min
May 1, 9:46 PM CDTSpecial Weather StatementEWXMaverick44 min
May 1, 9:49 PM CDTSpecial Weather StatementEWXFrio41 min
May 1, 9:57 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
May 1, 10:04 PM CDTSpecial Weather StatementEWXDimmit41 min
May 1, 10:10 PM CDTSevere Thunderstorm WarningEWXDimmit35 min
May 1, 10:23 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet67 min
May 1, 10:41 PM CDTSpecial Weather StatementEWXDimmit49 min
May 1, 10:43 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 11:06 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Williamson39 min
May 1, 11:46 PM CDTSpecial Weather StatementEWXWilliamson29 min
May 2, 1:36 PM CDTSpecial Weather StatementEWXWilliamson39 min
May 2, 2:29 PM CDTSpecial Weather StatementEWXWilliamson46 min
May 2, 2:39 PM CDTSpecial Weather StatementEWXBastrop51 min
May 2, 2:43 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee21 min
May 2, 2:59 PM CDTSpecial Weather StatementEWXKendall46 min
May 2, 3:16 PM CDTSevere Thunderstorm WarningEWXKendall44 min
May 2, 3:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee46 min
May 2, 3:59 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall61 min
May 2, 4:02 PM CDTSpecial Weather StatementEWXLee43 min
May 2, 4:11 PM CDTSpecial Weather StatementEWXFayette34 min
May 2, 4:14 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette110 min
May 2, 4:46 PM CDTSpecial Weather StatementEWXFayette44 min
May 2, 4:46 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Hays59 min
May 2, 4:48 PM CDTSpecial Weather StatementEWXLee42 min
May 2, 4:56 PM CDTSpecial Weather StatementEWXGillespie49 min
May 2, 5:26 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Wilson64 min
May 2, 5:33 PM CDTSpecial Weather StatementEWXFayette57 min
May 2, 5:44 PM CDTSevere Thunderstorm WarningEWXVal Verde46 min
May 2, 5:46 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney44 min
May 2, 5:47 PM CDTSpecial Weather StatementEWXBlanco43 min
May 2, 6:04 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Fayette4 hr
May 2, 6:06 PM CDTSpecial Weather StatementEWXComal39 min
May 2, 6:24 PM CDTSevere Thunderstorm WarningEWXComal, Hays19 min
May 2, 6:26 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde64 min
May 2, 6:29 PM CDTSpecial Weather StatementEWXGonzales61 min
May 2, 6:42 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca24 min
May 2, 6:46 PM CDTSpecial Weather StatementEWXCaldwell, Comal, Guadalupe44 min
May 2, 6:48 PM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kinney, Val Verde3 hr
May 2, 6:53 PM CDTSpecial Weather StatementEWXLavaca67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.